MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA ADULT TIGHT TO SHAFT SILICONE TRACHEOSTOMY TUBE, CUFFED; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA ADULT TIGHT TO SHAFT SILICONE TRACHEOSTOMY TUBE, CUFFED; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670170
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: photos and one used unit were received for evaluation.The provided pictures by the complainant were reviewed.Visual inspection of the returned device by the unaided eye and under normal plant lighting reveal discoloration on the shaft below the neck flange.Using an iso taper gage, the taper of the connector was checked.It was deemed to be compliant with iso 5356-1.Using a caliper the flange od was measured to be 18.92, which is within manufacturing tolerance of 18.9 - 19.1 mm.Using the same caliper the clip id was measured to be 12.91 mm, which is within the tolerance of 12.9-13.1 mm.Using the caliper, three od measurements were taken along the iso tapper: 15.00 mm, 15.30 mm and 15.50 mm.The length of the connecter from the ledge to the top of the recessed clip area was 15.05 mm.No other complaints have been investigated for an iso taper failure for this lot of (b)(4) pieces produced in december 2022.The investigation determined that the connector met the print diso-sp1-00-2 rev 100.The investigation could not confirm the complaint or why the iso connector failed the complainant's gage.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Event or Problem Description
It was reported that the iso coupling was too small, and speaking valves and hme cassettes would not stick when using an inner cannula.There was no patient involvement and no harm/adverse event reported.

Brand Name
BIVONA ADULT TIGHT TO SHAFT SILICONE TRACHEOSTOMY TUBE, CUFFED
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19082000
Report Number3012307300-2024-02353
Device Sequence Number8229490
Product Code JOH
UDI-Device Identifier15021312006056
UDI-Public(01)15021312006056(17)271129(10)4346816
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670170
Device Lot Number4346816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown